Alert archive / Kentucky / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 55, NWS Jackson, KY

June 25, 2001Martin County, Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Jun 25, 2001, 4:02 PM EDT for Martin County, Kentucky. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 25, 2001, 4:02 PM EDT (20:02 UTC)
Expired
Jun 25, 2001, 4:45 PM EDT
In force
43 min
Issued by
NWS Jackson, KY
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Martin County, KY

The radar

The Jackson,KY radar (KJKL), 80 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.0 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2001-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2001-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1574 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

876 
WUUS53 KJKL 252004
SVRJKL
KYC159-252045-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
402 PM EDT MON JUN 25 2001

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MARTIN COUNTY

* UNTIL 445 PM EDT

* AT 402 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM OVER
  PILGRIM...OR ABOUT 8 MILES NORTHWEST OF WILLIAMSON...MOVING WEST AT
  15 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  OVER PILGRIM AT 410 PM EDT.
  OVER MCCLURE AT 420 PM EDT.
  2 MILES SOUTH OF BRADBURY AT 425 PM EDT.
  OVER PRINCE AT 430 PM EDT.
  3 MILES SOUTH OF DEBORD AT 435 PM EDT.
  OVER DAVELLA AT 440 PM EDT.

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO
RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE
FOR DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL...AND CLOUD TO 
GROUND LIGHTNING...MOVE TO A SUBSTANTIAL SHELTER UNTIL THE STORM 
PASSES.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE JACKSON WEATHER SERVICE FORECAST
OFFICE.

LAT...LON 3768 8229 3785 8225 3796 8267 3769 8267

$$

DUSTY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:00 PM EDT, 1 hour 2 minutes earlier.

Area forecast discussion, Jun 25, 3:00 PM EDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
300 PM EDT MON JUN 25 2001

SATELLITE CLEARLY SHOWS UPPER LOW IN EASTERN TN. SHOWERS AND
THUNDERSTORMS HAVE BEEN SPINNING UP INTO THE CWA FROM THE SOUTHEAST
MAINLY IN THE SOUTHERN SECTIONS OF THE AREA.

MODELS ARE ALL IN AGREEMENT IN TAKING THE UPPER LOW WEST THROUGH
TN. THE BEST CHANCES OF PRECIP FOR THE AREA...MAINLY SOUTHERN
SECTIONS OF CWA...WILL OCCUR AS THE UPPER LOW STAYS SOUTH
THROUGH EARLY WED. AS THE UPPER LOW DRIFTS TO OUR WEST WE WILL BE IN
A MORE STAGNET AIRMASS WITH NOT MUCH IN THE WAY OF CHANGES DAY TO
DAY. WILL MENTION THE CHANCE OF AFTERNOON SHOWERS AND THUNDERSTORMS
THROUGH MOST OF THE EXTENDED.

MOS TEMPERATURES SEEM REASONABLE WITH HIGHS STAYING DOWN SOME FOR
TUES AND WED WITH THE BEST CHANCE FOR PRECIP AS THE LOW REMAINS
TO OUR SOUTH. AS IT DRIFTS WEST TEMPERATURES WILL INCREASE TO THE
MID 80S IN THE EXTENDED.

.JKL...NONE.

HJK

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 1:17 PM EDTSevere Thunderstorm WarningJKLWhitley43 min
Jun 25, 4:30 PM EDTSevere Thunderstorm WarningJKLLetcher, Perry45 min
Jun 25, 6:34 PM EDTSevere Thunderstorm WarningJKLKnox26 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.